Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

July 12, 2021Barbour County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 12, 2021, 2:02 PM CDT for Barbour County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 2:02 PM CDT (19:02 UTC)
Expired
Jul 12, 2021, 2:30 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL

County Barbour County, AL

The radar

The Ft Rucker radar (KEOX), 35 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS84 KBMX 121902
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
202 PM CDT Mon Jul 12 2021
 
ALZ050-121930-
Barbour AL-
202 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
230 PM CDT...

At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ariton, or 7 miles southwest of Clio, moving north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Clio, Louisville and Doster. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3163 8573 3165 8572 3169 8572 3171 8571
      3174 8570 3176 8567 3177 8567 3179 8566
      3180 8567 3183 8567 3182 8548 3162 8557
      3162 8575
TIME...MOT...LOC 1902Z 190DEG 25KT 3161 8568 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 12:51 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 12, 12:51 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1251 PM CDT Mon Jul 12 2021

.UPDATE...
Midday Update.

&&

.SHORT TERM...
/Updated at 1251 PM CDT Mon Jul 12 2021/

Today through Tuesday.

Features of Interest.

The forecast area is situated between a closed low over Northeast
Missouri and an upper low off the Eastern Coast of Florida. In the
lower levels, ridging persists off the Southeast Atlantic Coast
near Bermuda. The surface high well to the east continues to
support south to southwest winds in the lower levels. A surface
low was analyzed over Southwest Illinois with a stationary cold
front extending from the low south into the Mid South region.

Hazard Assessment.

The wet microburst risk today is low. A few of the heavier storms
today could produce gusty winds in addition to frequent lightning
and torrential downpours.

Near Term.

We are between two waves of convection with the first round across
much of our eastern counties. These showers with some
thunderstorms will continue to move northeast into Georgia through
mid afternoon.

Another wave of showers and thunderstorms continues to move int
our southwest counties and expect this activity to continue moving
to the northeast, affecting our central counties again over the
next few hours.

Our southeast counties will experience increasing chances of
showers and storms over the next few hours as a diffuse north to
south boundary extends from western Lee County south to west of
Dothan. Showers and thunderstorms across the Northern Florida
Panhandle and portions of Southeast Alabama will move northeast
into our southeast counties though mid afternoon.

Today.

Expect scattered to numerous showers and thunderstorms through the
afternoon with the lower chances northwest. Highs will range from
the lower 80s northwest to near 90 southeast. Winds will be out of
the south 6-12 mph.

Tonight.

Expect continued showers with a few thunderstorms this evening
with the activity gradually decreasing overnight. Lows will range
from the upper 60s north to around 70 south. Wind will remain out
of the south 4-8 mph.

Tuesday.

Scattered showers and thunderstorm activity will again develop on
Tuesday with the best chances during the afternoon hours. Highs
will range from the lower 80s northwest to around 90 south. Winds
will be out of the south 5-10 mph.

05

.LONG TERM...
/Updated at 0344 AM CDT Mon Jul 12 2021/

Wednesday through Sunday.

A deep-layer ridge will strengthen over the region on Wednesday
causing a reduction in the amount of diurnally-driven thunderstorm
activity, but isolated to scattered activity is still expected.
Weak height falls are noted for Thursday as a trough approaches
the Mississippi River. PWAT values increasing with southerly flow,
should result in greater coverage of afternoon showers and
storms. This is expected to continue into Friday as the upper-level
trough moves across the Ohio Valley. With a broad trough over
persisting across most of the eastern CONUS, enhanced rain chances
could continue over our region through the weekend.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

The first wave of showers with a few thunderstorms is quickly
moving east of our northern airfields. We are watching another
wave of showers and thunderstorms move into our southwest counties
and this activity is expected to affect TCL/BHM/EET/MGM in the
early to mid afternoon hours, followed by affecting ASN/ANB later
this afternoon. TOI may be affected by developing storms to the
south in the next hour followed by impacts expected from
the activity moving into the area from the southwest later this
afternoon. Low-level winds will remain out of the south 6-12 kts
with higher gusts possible in/near convection. IFR conditions
primarily expected in and around convection.

Tonight, residual showers with a few storms are expected, though
chances for TS become too low to include at most sites overnight.
Low CIG's are the primary concern with most sites progged to fall
into IFR category overnight. Winds will remain from the south 4-8
kts.

Expect more showers and storms developing as we head into the day
Tuesday. CIG heights should improve by late morning before
convection more widely just beyond this cycle period.

05

&&

.FIRE WEATHER...

Scattered to numerous showers and storms are expected the next
several days mainly in the afternoon and evening. The humid
airmass will result in high relative humidity values each day,
with generally light southerly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     67  87  68  88  69 /  50  60  40  40  10
Anniston    68  88  70  88  71 /  60  60  30  40  10
Birmingham  68  87  70  88  71 /  50  60  30  30  10
Tuscaloosa  69  87  71  89  72 /  50  60  30  30  10
Calera      68  87  70  88  72 /  60  60  30  30  10
Auburn      69  88  70  88  72 /  60  60  20  40  20
Montgomery  70  90  72  92  72 /  60  60  20  40  10
Troy        70  90  71  91  72 /  50  50  20  40  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 12, 3:54 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
354 AM CDT Mon Jul 12 2021

ALZ011>015-017>050-131200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
354 AM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 12, 2:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
202 PM CDT Mon Jul 12 2021

ALZ050-121930-
Barbour AL-
202 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
230 PM CDT...

At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ariton, or 7 miles southwest of Clio, moving north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Clio, Louisville and Doster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3163 8573 3165 8572 3169 8572 3171 8571
      3174 8570 3176 8567 3177 8567 3179 8566
      3180 8567 3183 8567 3182 8548 3162 8557
      3162 8575
TIME...MOT...LOC 1902Z 190DEG 25KT 3161 8568

89^GSatterwhite

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:19 PM CDTSpecial Weather StatementBMXChilton26 min
Jul 12, 2:26 PM CDTSpecial Weather StatementBMXBarbour49 min
Jul 12, 3:02 PM CDTSpecial Weather StatementBMXShelby28 min
Jul 12, 4:11 PM CDTSpecial Weather StatementBMXLee34 min
Jul 12, 5:14 PM CDTSpecial Weather StatementBMXChambers46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.